MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1016/j.ophtha.2008.08.006

Медицинская библиотека · Ophthalmology · 2008

Diplopia, blepharoptosis, and ophthalmoplegia and 3-hydroxy-3-methyl-glutaryl-CoA reductase inhibitor use.

Fraunfelder F W, Richards Amanda B

СтатьяПоддержка исследования: вне правительства СШАПеревод в очереди

Аннотация

PURPOSE: To report the association between 3-hydroxy-3-methyl-glutaryl-CoA (HMG-CoA) reductase inhibitors (statins) and diplopia, blepharoptosis (ptosis), and ophthalmoplegia.

DESIGN

Database study.

PARTICIPANTS

Two hundred fifty-six subjects studied.

METHODS

Spontaneous reports from the National Registry of Drug-Induced Ocular Side Effects, the World Health Organization (WHO), and the Food and Drug Administration were collected on statins and ptosis, diplopia, and ophthalmoplegia.

MAIN OUTCOME MEASURES: Data garnered from the spontaneous reports include the type of statin, age, gender, adverse drug reaction (ADR), dosage, duration of therapy until onset of ADR, concomitant drugs, other systemic disease, and dechallenge and rechallenge data.

RESULTS

Two hundred fifty-six case reports of ptosis, diplopia, and ophthalmoplegia associated with statins were reported, including 143 males, 91 females, and 22 case reports where the gender was not specified. The average age was 64.5+/-10 years. Dosage varied between the different statin drugs, with the average dosage within the range recommended in the package insert for each different statin. Average time from beginning of therapy to appearance of the ADR was 8.3+/-1.5 months (range, 1 day-84 months). Seven patients were taking 2 statin drugs and 5 also were taking gemfibrozil. Nine patients had diabetes mellitus. A total of 23 case reports described total ophthalmoplegia. Ptosis was reported alone 8 times and in conjunction with diplopia 18 times. There were 62 positive dechallenge and 14 positive rechallenge case reports.

CONCLUSIONS

According to WHO criteria, the relationship between statin therapy and diplopia, ptosis, or ophthalmoplegia is possible. This causality assessment is based on the time relationship of drug administration and ADR development, the multiple positive dechallenge and rechallenge reports, and the plausible mechanism by which diplopia, ptosis, or ophthalmoplegia may occur: myositis of the extraocular muscles, the levator palpebrae superioris muscles, or both.

FINANCIAL DISCLOSURE(S): Proprietary or commercial disclosure may be found after the references.

Для цитирования: Fraunfelder F W, Richards Amanda B. Diplopia, blepharoptosis, and ophthalmoplegia and 3-hydroxy-3-methyl-glutaryl-CoA reductase inhibitor use.. Ophthalmology. 2008. DOI: 10.1016/j.ophtha.2008.08.006.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.